Saturday, March 27, 2010

Don´t complain!

I´m having withdrawal symptoms again. At least I assume that´s what they are. My life is quickly falling apart and my emotions are in an uproar. I´m trying to stay sane and rational and not intimidated by what is happening to me. The hardest part is going through this alone, because I so very much would like someone´s shoulder to cry on. I guess that´s what I want to do more than anything, is cry and cry and not be brave at all like I feel I have been this past week.

A lot of times I act as if everything is okay when really it isn´t, I don´t know if you can tell that. I keep being cheerful when I don´t really feel cheerful at all. I´ve been worried about my medication this past week, if I´m taking too much of some or too little of the other and I don´t really trust my psychiatrist to know that. I think he made a blunder this week and that has caused a dent in my confidence in him.

I´ve been feeling awfully tired these past days, although I have been out and about in the fresh air. I thought springtime would give me lots of energy, but I´m not having any. The time I feel best is late at night again, when it is dark out and the world is quiet and silent and at rest. That´s new, after sleeping so well for two weeks. I wish I could always be a night person and only marginally participate during the day. Unfortunately, I have to take my nighttime medicines and they do drive me to bed at a certain hour. It´s all medicine I hope to do without some day.

Maybe this is not withdrawal, maybe this is just a plain old case of unhappiness and disappointment for not having the road that I travel be as smooth as I had anticipated and for feeling very lonely in the whole process. I always think that everything should be a nonstop upward movement, but for some reason it doesn´t work that way and you climb the hill and roll down it before you get up and start climbing it again. I don´t know why this is so and why this is necessary. Somebody will have to explain that process to me in logical terms. This really mystifies me. It seems to work that way for everything, even when you think it ought not to, when it is pure science, although when applied to people it never is.

The problem is, that I´ve come to see my emotions as pathologically wrong and put labels on them, instead of just seeing them as emotions that all people have. I have decided not to do that anymore and, for instance, never to use the term hypo-mania again to describe an excited mood that I may find myself in. That way it´s not a psychiatric condition and it doesn´t need a medication to be cured, because a mood like that usually clears up by itself and for all I know I´m doing something that millions of people around the world do every day spontaneously. I mustn´t mistake happiness and excitement for an illness and allow it to be killed by drugs, so that I will be mentally straight jacketed and subdued.

I´m feeling better for having written this down and knowing that it will have a few readers who will hopefully understand. It takes a diversity of people to make the world go round and if we medicate everybody who falls outside the norm, we´ll have a lot of drugged up people. Cure the part that hurts and leave the rest alone.

Ciao,
Nora

5 comments:

Marinela Reka said...

Lovely blog :)

Bernie said...

Nora, I am so sorry that you are lonely and unhappy. I think we all have days like these and I am praying that you will be much happier tomorrow.
Could you call a friend and go to a movie or even have someone over to share a cup of coffee. Try not to be alone so much....although I do like my time alone I need to have a balance and be with people as well.
Will keep you in my thoughts and prayers always, talk soon.....Hugs

Twain12 said...

i'm sorry you are going through this. I myself decided today that i will not continue to take the meds, i don't like the way they make me feel. As for your medications i truly hope you will find the right balance. My Husband has PTSD and it took a while for him to find the right meds. Right now he is only on antidepressant and it seems to work. He went through hell on some of the stuff they had him on in the beginning and it was way to many drugs. Of course everybody is different and i hope you and your Dr's can get it right. Wishing you a better day tomorrow and maybe as spring progresses and you get out more things will look up.

Frances said...

you are used to how you felt on the old meds. Change is scary. Don't lose confidence in your psychiatrist. After all, you wanted to change meds and he has gone along with you to see how you cope. You are the person who knows how you feel and what your thought-processes are. Maybe you are back to the weekend blues?
What happened about the new group you were going to start going to? You haven't told us about that. Isolation may be the problem. What about your friend you used to meet in town for a coffee and a laugh?

Gail said...

You think too much! An emotion, chewed like a tough piece of meat, only seems to become larger and harder to swallow.

Maybe pretend you are surfing and ride each wave of emotion with balance, like a surf board. May not be the wave you wanted but a wave nonetheless.

Every one has valleys and mountains, but this is the journey of life. Just think how boring it would be if the road were only flat.

Hang in there, you are doing fine. Look up that lady from class, maybe just a phone conversation will help.